# SDR 95ZZZX6171

- Difficulty date: October 11, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4468N
- Make and model: Cessna 182Q
- Aircraft serial: 18267639
- System (JASC): 3252 · Shimmy Damper
- Part: Dampener
- Condition: Misrepaired
- Location: Nosewheel
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

PILOT COMPLAINED OF EXCESSIVE NOSEWHEEL SHIMMY.  EXAMINATION FOUND SHIMMY DAMPENER WAS EMPTY, HAD PREVIOUSLY BEEN FILLED WITH MOTOR OIL INSTEAD OF 5606 AND FILL PORT HAD BEEN TAPPED OVERSIZE, THREADS TAPPED CROOKED (ON AN ANGLE), AND AN OVERSIZED BOLT INSTALLED (OBVIOUSLY TOO LONG AND CUT SHORTER).  SINCE THE STAT-O-SEAL WOULD NOT FIT ON LARGER BOLT, A PLAIN WASHER WITH AN O-RING INSTALLED.  THIS, ALONG WITH CROOKED THREADS, CAUSED SHIMMY DAMPENER TO BE PUMPED EMPTY.  THE BOLT HEAD HAD OBVIOUSLY BEEN HAND-DRILLED.  THIS 'REPAIR' HAD BEEN PERFORMED AT AN OWNER-ASSISTED ANNUAL.
